Hail, Chaves
- When
- May 2, 2:00 AM MST
- Where
- Chaves County, Roswell
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.380, -104.520
Strong winds knocked down trees and power lines in Roswell and damaged roofs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Strong winds knocked down trees and power lines in Roswell and damaged roofs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 1, 8:13 PM MST, 5 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 913 PM MDT TUE MAY 1 2007 .UPDATE...UPPED POPS SOMEWHAT FOR MUCH OF FCST AREA TONIGHT WITH GREATEST EMPHASIS ON CENTRAL...N CENTRAL AND EAST. SOME POCKETS OF HEAVY RAIN STILL POSSIBLE...BUT NOT QUITE ENOUGH COVERAGE AND HIGH ENOUGH AMOUNTS TO HOIST A FLASH FLOOD WATCH. CELL INTENSITIES OVERALL TRENDING DOWNWARD A BIT AS WELL AS LOWER LEVELS COOL AND STABILIZE SOMEWHAT...BUT DECENT LIFT AND AVAILABLE MOISTURE WILL ENSURE CONTINUED FAIRLY WIDESPREAD SHOWERS AND SPOTTY STORMS. CHANGES WERE FOR FIRST PERIOD ONLY AND OVERALL FCST EVEN FOR TONIGHT LOOKED PRETTY GOOD. && .PREV DISCUSSION...223 PM MDT TUE MAY 1 2007... SHORT TERM TO BE THE MAIN FOCUS AND CHALLENGE THIS FORECAST PACKAGE. STORM ALONG SRN CA AND NRN BAJA CA BORDER SPINNING SLOWLY E AND WILL CROSS NM WED. STORM ALREADY BRINGING IN SOME MID AND HIGH LEVEL MOISTURE. THE LOW LEVELS REMAIN RATHER MOIST...ESPECIALLY IN THE E WHERE FRONT HAS PUSHED S ACROSS THE ERN PLAINS. MODERATELY STEEP LAPSE RATES EXIST ESPECIALLY OVER THE W...AND DIFLUENT FLOW ALOFT CURRENTLY AIDING IN LIFT AREAWIDE. ALL THESE FACTORS WILL LEAD TO ACTIVE WEATHER TONIGHT AND WED. LIKELY TO CATEGORICAL POPS TONIGHT OVER THE N AND SCATTERED OVER THE S...WHILE THE E WILL BE THE MAIN FOCUS ON WED. SOME STORMS WILL BE STRONG THROUGH WED AND MAY BRING HEAVY RAIN TO PARTS OF COUNTY WARNING AREA. E CANYON WINDS LIKELY INTO THE RIO GRANDE VALLEY THIS EVE AND OVERNIGHT...BUT THEY MAY BE INTERRUPTED AT TIMES BY THE CONVECTION. DRIER WEATHER FOR THU AND FRI WITH PERHAPS A LINGERING SHOWER OR STORM THU OVER THE FAR ERN PLAINS. BREEZES WILL INCREASE THU AND FRI AS A SW FLOW STRENGTHENS. ADVISORY LEVEL WINDS POSSIBLE FRI. NEXT STORM TO DIVE SE FROM THE PACIFIC NW LATE IN THE WEEK AND WILL TAKE UP RESIDENCE OVER AZ ON SAT. STORM MAY STALL FOR A DAY OR SO BEFORE LIFTING N OR NE. WINDS LIKELY TO CONTINUE OVER THE WEEKEND WITH INCREASING CHANCES OF PRECIP. MAIN CONCERN WILL BE IN THE E WHERE DRY LINE ACTION LOOKING MORE LIKELY SAT INTO MON. COOLING TREND FOR THE WEEKEND AND MON...THEN DRIER AND WARMER TUE. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE MAY 1 2007 NMZ001>021-026-021200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FEW STRONG THUNDERSTORMS MAY DEVELOP OVER THE HIGHER TERRAIN OF THE SOUTH CENTRAL MOUNTAINS WEDNESDAY MORNING AND MOVE EAST INTO THE SOUTHEASTERN PLAINS THROUGH THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 923 PM MDT TUE MAY 1 2007 NMZ005>007-012-020445- CONCHAS LAKE/GUADALUPE COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY- NORTHEAST HIGHLANDS- 923 PM MDT TUE MAY 1 2007 ...STRONG THUNDERSTORMS OVER NORTHEAST NEW MEXICO... A LINE OF STRONG THUNDERSTORMS EXTENDS FROM EASTERN SAN MIGUEL COUNTY NEAR CONCHAS AND CONCHAS LAKE STATE PARK NORTHWARD TO HARDING COUNTY NEAR MOSQUERO...AND FURTHER NORTH OVER WESTERN UNION COUNTY ACROSS HIGHWAY 56 EAST OF GLADSTONE...AND NORTH TO DES MOINES AND FOLSOM. AS THESE STORMS DRIFT VERY SLOWLY TO THE EAST...EXPECT GUSTY WINDS...HEAVY DOWNPOURS...FREQUENT THUNDER AND LIGHTNING...AND A FEW MINUTES OF SMALL HAIL. STORMS WILL MOVE ACROSS OPEN COUNTRY IN EASTERN SAN MIGUEL AND EASTERN HARDING COUNTY...AND PASS NEAR CLAYTON LAKE STATE PARK. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES... ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1021 PM MDT TUE MAY 1 2007 NMZ006-012-020530- CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY- 1021 PM MDT TUE MAY 1 2007 ...STRONG THUNDERSTORMS FROM CONCHAS LAKE TO SOUTHERN HARDING COUNTY... A FEW STRONG THUNDERSTORMS REMAIN IN EASTERN SAN MIGUEL COUNTY EAST OF CONCHAS LAKE OVER STATE ROAD 104 AND NORTH OF THE CANADIAN RIVER. MORE STORMS EXTEND INTO SOUTHEAST HARDING COUNTY NEAR MOSQUERO AND GALLEGOS RANCH. WITH THESE STORMS NOW WEAKENING AND MOVING SLOWLY TO THE EAST...EXPECT LOCALLY GUSTY WINDS...HEAVY DOWNPOURS...FREQUENT THUNDER AND LIGHTNING...AND A FEW MINUTES OF SMALL HAIL. STORMS WILL WEAKEN FURTHER AS THEY MOVE OVER STATE ROAD 39 IN SOUTHERN HARDING COUNTY AND OVER THE OPEN COUNTRY NORTH OF THE CANADIAN RIVER. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES... ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1044 PM MDT TUE MAY 1 2007 NMZ019-020600- CHAVES COUNTY PLAINS- 1044 PM MDT TUE MAY 1 2007 ...STRONG THUNDERSTORM OVER NORTHERN CHAVES COUNTY... STRONG THUNDERSTORMS HAVE DEVELOPED OVER THE PECOS RIVER VALLEY IN THE OPEN COUNTRY OF NORTHERN CHAVES COUNTY. STORMS ARE EAST OF HIGHWAY 285...AND NORTH OF HIGHWAY 70. AS THESE STORMS MOVE NORTH UP THE PECOS VALLEY TOWARD THE DE BACA COUNTY LINE...EXPECT GUSTY WINDS...HEAVY DOWNPOURS...FREQUENT THUNDER AND LIGHTNING...AND SEVERAL MINUTES OF SMALL HAIL. STORMS WILL REACH THE DE BACA LINE EAST OF MESA AS THEY MOVE NORTH. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES... ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 209 AM MDT WED MAY 2 2007 NMZ016-017-019-026-020900- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CHAVES COUNTY PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 209 AM MDT WED MAY 2 2007 ...STRONG THUNDERSTORMS MOVING OVER LINCOLN AND CHAVES COUNTIES... AT 208 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF LINCOLN TO 14 MILES NORTHEAST OF ELK TO 14 MILES SOUTHWEST OF HOPE. MOVEMENT WAS NORTHEAST AT 30 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARABELA...DEXTER...GREENFIELD...HAGERMAN...HONDO AND LAKE ARTHUR. THIS LINE OF STORMS WILL REACH ROSWELL BY 330 AM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. GUYER
The Holloman AFB radar (KHDX), 153 km away, was scanning. The volume nearest the first event began at 08:57 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21733, 21734.